medrol dose pack for back pain

Discussion in 'Pain Management & Painkillers' started by estella, Mar 10, 2018.

  1. estella

    estella New Member

    I have been down with gnawing lower back pain and sciatica on the lower side of my legs. My doctor ordered MRI 2 weeks back. The results showed swollen and inflamed L4-L5, which were rubbing against each other, pressing on my nerves and causing the pain. The treatment suggested is an ESI to cure sciatica and facet joint injections to lessen the lower back pain. But it’s taking a very long time to get an appointment to administer these shots.

    Meanwhile, my surgeon’s PA was kind enough to give me a Medrol pack. She said it might help and yes it actually has. I have been on that medication for 5 days and my sciatica has completely disappeared. I do not have pain but I do feel some weird sensations. It is hard to explain.

    Is there anyone out here who has used the Medrol pack and found it useful? I want to know for how long the medicine is capable of giving relief? I hope it lasts for long!!!
     
  2. Olivia

    Olivia New Member

    Ohh…You have given me such great news. I am so glad to hear that Medrol gives a major relief. I am happy for you and I think I should get it too for myself. I do not know for long the effects will last. Maybe you can give a call to your surgeon’s PA or a pharmacist and ask them for an opinion. If you do get to know about it, please do let me know as well. Thanks in advance.
     
  3. Ivy

    Ivy New Member

    It is wonderful to know that there is something that helped you get relief from that horrible pain. And I sincerely hope it lasts. But I have no clue about how long the effects of the medicine would last. It is better that you ask a pharmacist.
     
  4. estella

    estella New Member

    Yes, even I am amazed as to how such simple medicines can also give you so much of relief. I have been going on small and slow walks and jogs since the past 2 days and I do not have any pain. The pain has been clean bowled. I really love the way my legs and back feel now. Compared to the pain, it is heavenly!!!
     
  5. lEVi

    lEVi New Member

    Medrol is a robust anti-inflammatory drug. I have taken it thrice and I must admit it was highly useful in giving me long lasting relief. I was once given an epidural injection, which is again a very strong steroid. I don’t think there is a definite answer as to how long the results would last. I would suggest you enjoy your time till it does. In my case, it has been a great feeling to finally have no pain at all after experiencing numerous episodes of this terrible pain. I too hope it lasts for long, if possible forever.
     
  6. estella

    estella New Member

    I feel terrible to say that my pain is back; this time with double and triple vengeance. I think it is because I overdid my walks and jogs. I assumed I was completely normal and went back to my previous routine and strained myself. I am thinking of taking it again and I hope it works the same way as it did.
     
  7. Renzi

    Renzi New Member

    You shouldn’t take things for granted and start your normal routine again. It is after all only a painkiller and you should understand that it has only helped u relieve pain and has not cured its cause. So go about with your daily activities accordingly. I hope you feel better soon.
     
  8. logjam

    logjam New Member

    The first thing my GP gave me when I was diagnosed was Medrol pack and it gave me instant relief. My left arm was numb and it even took care of that. The first time I had taken this, it lasted for almost a year and half before the pain came back again. I took it again a couple of times in a hope to get relief from pain but it didn’t work for me again. Sometime later, my doctor recommended epidural shots which helped me get some relief again.

    The first time I took it I was pain free for over a year but the second time it only helped to reduce my pain to manageable levels. Adequate rest is important after taking steroids else the pain will bounce back with double the force.

    You have to give some time to your body to rest and heal. I don’t think you can take another one for a year now as the doctors are not allowed to prescribe it on a continuous basis because it has dangerous side effects like lowering your immune system and spiking your blood sugar levels. You should consult your doctor and discuss with him about the next course of action. Good luck.